Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 9, NWS Grand Rapids, MI

April 29, 202523 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Apr 29, 2025, 8:25 AM EDT for 23 counties in Michigan. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2025, 8:25 AM EDT (12:25 UTC)
Expired
Apr 29, 2025, 3:00 PM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS73 KGRR 291225
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
825 AM EDT Tue Apr 29 2025

MIZ037>040-043>045-050-056-057-064-291600-
/O.NEW.KGRR.WI.Y.0009.250429T1225Z-250429T1600Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-
Kent-Allegan-
Including the cities of Ludington, Clare, Jenison, Reed City, Big
Rapids, Hart, Grand Haven, Muskegon, Baldwin, Fremont, Holland,
and Grand Rapids
825 AM EDT Tue Apr 29 2025

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, southwest, and west central Michigan.

* WHEN...Until noon EDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

MIZ046-051-052-058-059-065>067-071>074-291900-
/O.NEW.KGRR.WI.Y.0009.250429T1225Z-250429T1900Z/
Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van
Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Alma, South Haven, Kalamazoo, Charlotte,
Lansing, Greenville, Mount Pleasant, Ionia, Battle Creek,
Jackson, Hastings, and St. Johns
825 AM EDT Tue Apr 29 2025

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central, and southwest Michigan.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

CAS
2 follow-up statements
643 
WWUS73 KGRR 291557
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1157 AM EDT Tue Apr 29 2025

MIZ037>040-043>045-050-056-057-064-291700-
/O.EXP.KGRR.WI.Y.0009.000000T0000Z-250429T1600Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-
Kent-Allegan-
Including the cities of Muskegon, Baldwin, Holland, Fremont,
Ludington, Grand Rapids, Clare, Reed City, Jenison, Big Rapids,
Hart, and Grand Haven
1157 AM EDT Tue Apr 29 2025

...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY...

Wind gusts have peaked around the region and will begin slowly 
diminishing this afternoon below Advisory levels.

$$

MIZ046-051-052-058-059-065>067-071>074-291900-
/O.CON.KGRR.WI.Y.0009.000000T0000Z-250429T1900Z/
Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van
Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Alma, Ionia, Greenville, Charlotte, South
Haven, St. Johns, Mount Pleasant, Kalamazoo, Jackson, Hastings,
Lansing, and Battle Creek
1157 AM EDT Tue Apr 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, south central, and southwest Michigan.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

Hoving
384 
WWUS73 KGRR 291855
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
255 PM EDT Tue Apr 29 2025

MIZ046-051-052-058-059-065>067-071>074-292000-
/O.EXP.KGRR.WI.Y.0009.000000T0000Z-250429T1900Z/
Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van
Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Alma, South Haven, Kalamazoo, Charlotte,
Lansing, Greenville, Mount Pleasant, Ionia, Battle Creek,
Jackson, Hastings, and St. Johns
255 PM EDT Tue Apr 29 2025

...WIND ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON...

Winds will gradually subside this afternoon. Gusts peaking at 45 to 
50 mph today are trending down to 30 to 40 mph. The wind advisory 
will expire at 3 PM.

$$

CAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:50 AM EDT, 35 minutes earlier. Its key messages:

  • Chance storms early in the northwest and southeast this aftn
  • Frost Tonight into Wednesday morning
  • Showers and storms to end the week.
Area forecast discussion, Apr 29, 7:50 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
750 AM EDT Tue Apr 29 2025

.KEY MESSAGES...

- Chance storms early in the northwest and southeast this aftn

- Frost Tonight into Wednesday morning

- Showers and storms to end the week.

&&

.DISCUSSION...
Issued at 232 AM EDT Tue Apr 29 2025

- Chance storms early in the northwest and southeast this aftn

A line of convection extending from far Eastern Upper Peninsula
across northern lower and into Wisconsin will continue to trek
eastward this morning. The line continues to weaken as the night
continues and as it moves eastward. Several factors for the
weakening include; lack of daytime heating, which correlates to a
more stable atmosphere, and entering a drier airmass. Strong low
level winds continue to stream out ahead of the approaching front.
Multiple CAMS, including the HREF and the HRRR have strong winds,
upwards of 50 mph to be possible along the lakeshore north of
Muskegon for the next few hours. However winds will weaken and
flat line after that. So precipitation remains possible, however
storms should be isolated into the counties north of Muskegon.
While strong winds, some of which could be 40 to 50 mph to be
possible until 5 AM.

 The cold frontal boundary will continue its slow slog to the east
throughout the day. Temperatures today will be a shadow of what
they were yesterday, however to could be enough to aid the front
in sparking afternoon convection. As the line reaches southern
lower this afternoon, there could be enough CAPE and shear to
allow for showers and storms. The HRRR has enough of a cap and
stable atmosphere to dampen much formation, however several other
CAMS show a narrow line forming mid afternoon through the
southeaster portion of the state.

- Frost Tonight into Wednesday morning

 In the wake of the cold front, Dry cold air will propagate over
the Great Lake region tonight into WEdnesday morning. A building
high pressure over the upper Midwest will create downsloping flow
over Michigan dropping dewpoints into the 20s. With dewpoints
that low, along with clearing skies, temperatures should drop
tonight into Wednesday morning. Latest model soundings support
this with a decoupled sfc, stronger winds aloft and calm winds at
the surface. Will wait on headline to narrow in on an area but a
frost advisory will probably be needed.

- Showers and storms to end the week.

The high pressure will be short lived as a change in the upper
level pattern will stream Gulf moisture through the region through
the latter half of the week. There is some timing issues. Some
precipitation could arrive as early as Wednesday night, however,
flow is divergent at that point and considering the dry air that
will reside over Lower Michigan, it should slow any precipitation
arrival. There remains a persistent signal of widespread showers
Thursday into early Friday.

Mid range models are starting to come into focus on trough passage
which lends more confidence on the up coming weekend, which is
looking drier but cooler.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 749 AM EDT Tue Apr 29 2025

A cold front is poised upstream at 12Z stretching north/south from
Central Wisconsin into Northwest Illinois. The front will push
east today and potentially touch off a round of showers and
thunderstorms, especially from BTL and JXN, but for possibly AZO
and LAN as well. GRR and MKG will likely remain dry. The showers
and storms across South Central Lower Michigan will be most
prevalent between 16Z and 20Z. There will be a period of MVFR
ceilings that moves southward and impacts the TAF sites between
14Z and 18Z. VFR weather is expected tonight.

It will be windy today with southwest winds veering to the
northwest and north. Winds today will be quite gusty with peak
winds likely pushing into the 35-40 knot range.

&&

.MARINE...
Issued at 340 AM EDT Tue Apr 29 2025

Cold frontal boundary, along with strong low level winds will keep
conditions hazardous to small craft this morning. Showers and
storms early this morning will mainly be north of Whitehall,
however strong winds will continue at all zones through the
afternoon before subsiding this evening.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LMZ844>849.

&&

DISCUSSION...Ceru
AVIATION...Duke
MARINE...Ceru
Hazardous weather outlook, Apr 29, 5:27 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
527 AM EDT Tue Apr 29 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
527 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Southwest winds gusting 40 to 45 mph along the lake shore this
morning and potentially through the southeast this afternoon.
Thunderstorms are possible in southern to southeastern Michigan
this afternoon. Frost will develop tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Frost is possible early Wednesday morning across Lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon.

LMZ844>849-300930-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
527 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and storms will be possible Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 29, 6:10 AM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
610 AM EDT Tue Apr 29 2025

MIZ040-045-046-291115-
Isabella MI-Mecosta MI-Clare MI-
610 AM EDT Tue Apr 29 2025

...Strong thunderstorms will impact portions of northern Isabella,
southeastern Clare and east central Mecosta Counties through 715 AM
EDT...

At 609 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Gladwin to near Lake Isabella.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brinton...             Five Lakes...          Lake Isabella...
Bailey Lake...         Clare...               Loomis...
Rosebush...            Delwin...              Beal City...
Mount Pleasant Munic...Farwell...             Weidman...
Springwood Lakes...    Mount Pleasant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4399 8460 4359 8461 4366 8523 4402 8475
TIME...MOT...LOC 1009Z 285DEG 21KT 4394 8465 4370 8506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:45 AM EDTSpecial Marine WarningGRR90 min
Apr 29, 6:10 AM EDTSpecial Weather StatementGRRIsabella65 min
Apr 29, 3:45 PM EDTFrost AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more16 hr
Apr 29, 3:45 PM EDTFreeze WarningGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more16 hr

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.